Alert archive / Pennsylvania / Wind Advisories in 2008
Wind Advisory 11, NWS State College, PA
NWS State College, PA issued this wind advisory at Dec 21, 2008, 10:25 PM EST for 26 counties in Pennsylvania. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2008, 10:25 PM EST (03:25 UTC)
- Expired
- Dec 22, 2008, 5:34 AM EST
- In force
- 7 hr
- Issued by
- NWS State College, PA
All 26 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3171 m above ground
- 0-6 km bulk shear
- 145 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 220325 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1025 PM EST SUN DEC 21 2008 ...GUSTY WINDS WILL CONTINUE OVERNIGHT... PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-221500- /O.NEW.KCTP.WI.Y.0011.081222T0325Z-081222T1500Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1025 PM EST SUN DEC 21 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. A DEEP STORM ALONG THE NEW ENGLAND COAST IS PROVIDING A TIGHT PRESSURE GRADIENT IN ITS WAKE...CAUSING STRONG WIND GUSTS OVER MUCH OF CENTRAL PENNSYLVANIA WHICH WILL CONTINUE TONIGHT INTO EARLY MONDAY. WINDS WILL BE NORTHWESTERLY BETWEEN 20 AND 35 MPH...WITH GUSTS AS HIGH AS 45 TO 50 MPH AT TIMES IN THE ADVISORY AREA. THIS COULD CAUSE SOME POWER OUTAGES AS TREE LIMBS MAY BE KNOCKED DOWN ONTO POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND BE SURE TO SECURE ANY LOOSE OUTDOOR OBJECTS THAT MAY BLOW AROUND IN THE STRONG WINDS. $$ LA CORTE
1 follow-up statement
000 WWUS71 KCTP 221034 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 534 AM EST MON DEC 22 2008 PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-221145- /O.CAN.KCTP.WI.Y.0011.000000T0000Z-081222T1500Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 534 AM EST MON DEC 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. HOWEVER... NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS MORNING... PRODUCING WIND CHILLS IN EXCESS OF 10 TO 20 BELOW ZERO THROUGH MID MORNING. $$ DEVOIR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 10:08 PM EST, 17 minutes earlier.
Area forecast discussion, Dec 21, 10:08 PM EST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1008 PM EST SUN DEC 21 2008 .SYNOPSIS... WINDY AND MUCH COLDER AIR WILL PUSH INTO THE REGION BEHIND A DEVELOPING NOREASTER MOVING UP THE NEW ENGLAND COAST. HIGH PRESSURE WILL MOVE INTO THE COMMONWEALTH MONDAY NIGHT AND TUESDAY. ANOTHER FRONTAL SYSTEM WILL SPREAD SOME MIXED PRECIPITATION THEN RAIN OUR WAY FOR TUESDAY NIGHT INTO CHRISTMAS EVE. A SECOND STORM WILL BRING ANOTHER ROUND OF SIGNIFICANT RAIN...POSSIBLY STARTING AS MIXED PRECIPITATION NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... TEMPS ALREADY NEAR ZERO OVER THE FAR NORTH WITH WINDS GUSTING 20-35 KT ON AVERAGE. WIND GUSTS IN A FEW PLACES MAY NUDGE ADVISORY VALUES AT TIMES OVERNIGHT...BUT WIDESPREAD GUSTS IN EXCESS OF 40KT SEEM UNLIKELY. WIND CHILL ADV NUMBERS ALREADY BEING HIT OVER THE FAR NW SO WILL LEAVE THAT IN PLACE...AS WELL AS THE LAKE EFFECT WARNING FOR WARREN CTY. THE LAKE EFFECT MACHINE IS ALREADY CRANKING AWAY WITH S+ FROM ERI UP THRU BUF. GUIDANCE SUGGESTS THE LOW LEVEL FLOW COMES AROUND LATER TONIGHT AND EARLY MONDAY TO SWING THE LAKE EFFECT BANDS MORE INTO NWRN WARREN COUNTY. ELSEWHERE SKIES WILL BE PARTLY TO MOSTLY CLOUDY WITH SCATTERED SNOW SHOWERS AND FLURRIES MAINLY IN THE WEST. AIRMASS IS EXTREMELY DRY SO I SEE LITTLE CHANCE OF MUCH MORE THAN A DUSTING AWAY FROM THE MAIN LAKE EFFECT AREAS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... STG COLD ADVECTION IN THE WAKE OF THE DEEPENING NEW ENGLAND LOW COMBINED WILL RESULT IN BITTERLY COLD WIND CHILLS THROUGH MONDAY MORNING. IN ADDITION...SNOW SHOWERS AND LOCALIZED HEAVIER LAKE EFFECT SQUALLS OVER WARREN WARREN COUNTY WILL CONTINUE FOR MUCH OF THE DAY WITH SUBSIDENCE INVERSION HEIGHTS AOA 7 KFT AGL AND A WELL ALIGNED WNW BOUNDARY LAYER FLOW. MAX TEMPS MONDAY IN THE MID TO UPPER TEENS NORTH AND WEST...TO THE MID 20S ACROSS THE SE WILL BE ABOUT 12F BELOW NORMAL...BUT THE TIGHT SFC PRESSURE GRADIENT AND WEST TO NW WIND OF 20 MPH WITH GUSTS OF 40 TO 45 MPH WILL MAKE IT FEEL 10 TO 15 DEGREES COLDER. SNOW SHOWERS WILL DIMINISH MONDAY NIGHT AS HIGH PRES BUILDS IN FROM THE OHIO VALLEY. LOWS MONDAY NIGHT WILL BE SIMILAR OR A FEW DEG HIGHER THAN EARLY MONDAY...BUT WITHOUT THE GUSTY WIND WILL FEEL NOTABLY MILDER. && .LONG TERM /TUESDAY THROUGH SUNDAY/... HIGH CONFIDENCE AMONGST ENSEMBLE MEMBERS PUSHING -2 TO -3 STD DEV 500MB TROUGH INTO WESTERN STATES MID-WEEK. OPERATIONAL GFS PAINTS A SFC RIDGE OVER MID-ATLANTIC STATES TUE...HOWEVER WITH PROGRESSIVE SOUTHWESTERLY FLOW EXPECT THIS SFC RIDGE TO QUICKLY DEPART THE EAST COAST. ON IT/S HEELS WILL BE A MOISTURE RICH AREA OF LOW PRESSURE. AT PRESENT THE TRACK IS CLASSIC FOR MOST OF PA TO SEE PRECIP IN THE LIQUID FORM...AS TEMPS SURGE WELL INTO THE 40S FOR WED. ONSET OF PRECIP COULD MIX WITH A FEW DENDRITES BEFORE TURNING TO ALL RAIN WED MORNING. A FEW LOCATIONS ALONG MASON-DIXON LINE COULD SEE TEMPS AROUND 50 WED AFTN. VORT MAX SLIDES NE ACROSS CENTRAL IND INTO SE ONTARIO WED EVE...PUSHING A FRONTAL BNDRY THRU MID-ATLANTIC LATE WED/EARLY THUR. ATTM TEMPS COOL SLIGHTLY...HOWEVER GIVEN TROUGHING PATTERN ACROSS WESTERN CONUS TEMPS WILL REMAIN MILD FOR THE MID-ATLANTIC REGION THRU FRI. SOME CONCERN DOES RESIDE ARND PLACEMENT OF A SFC RIDGE ON BACKSIDE OF MID-WEEK VORT. ENSEMBLES PROG AN ONTARIO/QUEBEC LOCATION...WHICH COULD FAVOR SOME COLD AIR DAM FOR OUR REGION AND NEW ENGLAND LATER IN THE WEEK. OPERATIONAL GFS STALLS MID-WEEK FRONTAL BNDRY ACROSS CAROLINAS/VA REGION...WHICH COUPLED WITH COLD AIR COULD INTRODUCE INCREASED CHC/S OF SN LATER IN THE WEEK. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... MAINLY VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY ACROSS MUCH OF THE CENTRAL AND EASTERN AIRFIELDS...WITH AREAS OF MVFR/IFR CIGS AND VSBYS IN SNOW SHOWERS FROM LATE TONIGHT INTO MONDAY EVENING OVER THE NORTH/WEST TERMINALS /BFD-JST/. VFR FLYING WILL RETURN TO JST MONDAY NIGHT AND BY TUESDAY ACROSS THE NW MTNS AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. AN APPROACHING FRONTAL BOUNDARY WILL LIKELY BRING DETERIORATING FLYING CONDS TUESDAY NIGHT THROUGH WED NIGHT WITH MIXED PRECIPITATION OR RAIN AT THE ONSET...THEN RAIN FOR CHRISTMAS EVE. ANOTHER BUBBLE OF HIGH PRESSURE MOVING IN FROM THE OHIO VALLEY WILL RETURN MAINLY VFR THURSDAY INTO FRIDAY...WITH ANOTHER ROUND OF POOR FLYING WEATHER DEVELOPING FOR NEXT WEEKEND. && .EQUIPMENT... JST ASOS IS ONLY REPORTING WIND AND TEMP AS OF 03 UTC. THEREFORE GIVEN VRBL CIG/VIS/WX CONDS...WILL NIL AMD THE TAF UNTL THE OBS BECOME REPRESENTATIVE. ET/S HAVE BEEN NOTIFIED. THE SYSTEM MAY RESTART ITSELF OVERNIGHT. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 10 AM EST MONDAY FOR PAZ004>006- 010>012-017>019-024-025-033-034-037-041-042-045-046-058. LAKE EFFECT SNOW WARNING FROM 3 AM TO 4 PM EST MONDAY FOR PAZ004. && SYNOPSIS...LACORTE/LAMBERT NEAR TERM...LACORTE/LAMBERT SHORT TERM...LAMBERT LONG TERM...BEACHLER AVIATION...STEINBUGL EQUIPMENT...STEINBUGL
Hazardous weather outlook, Dec 21, 2:55 PM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 255 PM EST SUN DEC 21 2008 PAZ004-222000- WARREN- 255 PM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST MONDAY... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 3 AM TO 4 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LAKE EFFECT SNOW WARNING. IN ADDITION...LOW PRESSURE WILL HEAD NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY LATE TUESDAY NIGHT...PUSHING A WARM FRONT NORTH ACROSS PENNSYLVANIA. A MIXED BAG OF PRECIPITATION OR SOME FREEZING RAIN WILL LIKELY DEVELOP TUESDAY NIGHT INTO EARLY WEDNESDAY BEFORE CHANGING TO MAINLY RAIN FOR CHRISTMAS EVE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ005-006-010>012-017>019-024-025-033-034-037-041-042-045-046-058- 222000- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- SCHUYLKILL- 255 PM EST SUN DEC 21 2008 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. IN ADDITION...LOW PRESSURE WILL HEAD NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY LATE TUESDAY NIGHT...PUSHING A WARM FRONT NORTH ACROSS PENNSYLVANIA. A MIXED BAG OF PRECIPITATION OR SOME FREEZING RAIN WILL LIKELY DEVELOP TUESDAY NIGHT INTO EARLY WEDNESDAY BEFORE CHANGING TO MAINLY RAIN FOR CHRISTMAS EVE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ026>028-035-036-049>053-056-057-059-063>066-222000- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 255 PM EST SUN DEC 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MUCH COLDER AIR SURGING INTO THE REGION ON A GUSTY WESTERLY WIND WILL COMBINE WITH TEMPERATURES IN THE TEENS LATE TONIGHT AND MONDAY MORNING TO PRODUCE WIND CHILLS OF ZERO TO 10 BELOW. WESTERLY WINDS WILL GUST AROUND 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILLS OF ZERO TO 10 BELOW WILL OCCUR MONDAY MORNING. WEST TO NORTHWEST WINDS WILL GUST BETWEEN 40 AND 45 MPH AT TIMES. IN ADDITION...LOW PRESSURE WILL HEAD NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY LATE TUESDAY NIGHT...PUSHING A WARM FRONT NORTH ACROSS PENNSYLVANIA. A MIXED BAG OF PRECIPITATION OR SOME FREEZING RAIN WILL LIKELY DEVELOP TUESDAY NIGHT INTO EARLY WEDNESDAY BEFORE CHANGING TO MAINLY RAIN FOR CHRISTMAS EVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
Nearby
Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.